Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 4, NWS Topeka, KS

March 26, 20065 counties in Kansas

NWS Topeka, KS issued this wind advisory at Mar 26, 2006, 1:11 PM CST for 5 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 1:11 PM CST (19:11 UTC)
Expired
Mar 26, 2006, 5:59 PM CST
In force
5 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS

The radar

The Topeka radar (KTWX), 112 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 261911
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
111 PM CST SUN MAR 26 2006

KSZ008-020-021-034-035-270000-
/O.NEW.KTOP.WI.Y.0004.060326T1911Z-060327T0000Z/
REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
111 PM CST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WIND AROUND 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS
AFTERNOON. THE WINDS SHOULD GRADUALLY DECREASE DURING THE EARLY
EVENING.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

$$

WOLTERS
1 follow-up statement
000 
WWUS73 KTOP 262359
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
559 PM CST SUN MAR 26 2006

...WIND ADVISORY IS CANCELED...

.ALTHOUGH GUSTY SOUTH WINDS TO AROUND 35 MPH WILL CONTINUE INTO
THE EVENING...THE STRONGER WINDS EXPERIENCED THROUGH THE AFTERNOON
HAVE DIMINISHED SOMEWHAT. A COLD FRONT WILL SWEEP THROUGH THE AREA
OVERNIGHT SHIFTING THE WINDS TO THE WEST AT 15 TO 25 MPH.

KSZ008-020-021-034-035-270100-
/O.CAN.KTOP.WI.Y.0004.000000T0000Z-060327T0000Z/
REPUBLIC-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
559 PM CST SUN MAR 26 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE WIND
ADVISORY. HOWEVER...GUSTY SOUTH WINDS TO AROUND 35 MPH WILL
CONTINUE INTO THE EVENING. A COLD FRONT SWEEPING THROUGH THE AREA
WILL SWITCH THE SOUTH WINDS TO WEST LATER THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 10:45 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 26, 10:45 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1045 AM CST SUN MAR 26 2006

.DISCUSSION...
UPDATED FORECAST TO ADJUST TEMPS AND DEWPOINTS FOR THIS AFTERNOON.
PRESSURE FALLS ACROSS THE CO HIGH PLAINS HAVE CREATED WINDY
CONDITIONS ACROSS THE PLAINS. THESE SOUTHERLY WINDS ARE QUICKLY
BRINGING MODIFIED MOISTURE BACK NORTH WITH DEWPOINTS ALREADY NEAR 40
ACROSS NORTHWEST OK. TEMPERATURES ARE WARMING A LITTLE FASTER THAN
PREVIOUSLY THOUGHT AS WELL. MID LEVEL CLOUDS ARE PRETTY THIN AND
MORE INSOLATION IS REACHING THE GROUND. THEREFORE NUDGE HIGHS UP A
FEW DEGREES. WITH THE TIGHT PRESSURE GRADIENT...WILL NEED TO WATCH
THE WINDS THIS AFTERNOON. A FEW LOCATIONS ACROSS CENTRAL KS ARE
ALREADY NEAR OR ABOVE WIND ADVISORY CRITERIA. MODELS KEEP THE
STRONGER WINDS JUST WEST OF THE FORECAST AREA. WILL KEEP MONITORING.

WOLTERS

.PREV DISCUSSION /325 AM CST/...
PRECIPITATION CHANCES TONIGHT AND MONDAY MAIN CONCERNS IN THE SHORT
RANGE.

LATEST WATER VAPOR LOOP AND UA ANALYSIS SHOWS UPPER TROUGH OVER
IDAHO AND UTAH AT 07Z WITH RIDGING OVER THE CENTRAL PLAINS. SURFACE
HIGH WAS LOCATED OVER IOWA AND MISSOURI WITH DEVELOPING TROUGH IN
EASTERN COLORADO. DEW POINTS WERE IN THE 30S IN SOUTH TEXAS THIS
MORNING WITH MIDDLE 20S ACROSS KANSAS.

SURFACE PRESSURE GRADIENT WILL CONTINUE TO INCREASE TODAY AS TROUGH
DEEPENS ALONG THE EAST SLOPES OF THE ROCKIES AND 850 MB WINDS
INCREASE INTO THE 40 KT RANGE. STRONGEST WINDS WILL BE CONFINED TO
THE SOUTHWEST CWA AND FLINT HILLS. TEMPERATURES TODAY WILL WARM INTO
THE 50S TO LOWER 60S.

NAM AND GFS CONTINUE TO BE IN AGREEMENT WITH THE UPPER TROUGH
APPROACHING FROM THE WEST TONIGHT AS WELL AS FRONTAL PASSAGE ACROSS
THE CWA LATER TONIGHT AND MONDAY. THETA-E INCREASES ACROSS EASTERN
KANSAS THIS EVENING THEN ACROSS EAST CENTRAL AND SOUTHEAST KANSAS
AFTER MIDNIGHT AS 850 MB WINDS VEER TO THE SOUTHWEST. DIFFLUENT FLOW
AHEAD OF THE APPROACHING TROUGH TONIGHT AS WELL AS AN 100 KT JET AT
300 MB AND EASTERN KANSAS IN EXIT REGION OF UPPER JET WILL INCREASE
UVVS OVER EASTERN KANSAS AND INCREASE PRECIPITATION
EFFICIENCY...THUS WILL INCREASE POPS IN THE EAST CENTRAL TO LIKELY
AFTER 06Z.  WITH THE UPPER LOW TAKING A TRACK ACROSS NORTHERN
NEBRASKA DRY SLOT MOVES ACROSS EASTERN KANSAS LATER TONIGHT AND
MONDAY MORNING. WILL CONTINUE TO HOLD ONTO POPS UNTIL 15Z MONDAY BUT
PRECIPITATION MAY LIKELY END AROUND 12Z. RAISED MONDAYS HIGHS A
DEGREE OR TWO WITH WEST WINDS AND LITTLE CAA BEHIND THE FRONT AS
WELL AS SUNSHINE.

NEXT SYSTEM STILL ON TRACK TO AFFECT THE CENTRAL PLAINS IN THE
WEDNESDAY THROUGH THURSDAY NIGHT. WARM ADVECTION SHOWERS AND
THUNDERSTORMS ARE POSSIBLE WEDNESDAY AHEAD OF THE DEEPENING TROUGH
OVER THE 4 CORNERS. PIECES OF ENERGY EJECT OUT OF THE SYSTEM AND
MOVE ACROSS KANSAS WEDNESDAY NIGHT. ON THURSDAY H5 TROUGH SWINGS OUT
INTO THE PLAINS WITH DRY LINE ACROSS CENTRAL KANSAS THURSDAY MORNING
AND MOVING EAST INTO EASTERN KANSAS THURSDAY AFTERNOON. WITH
STEEPING LAPSE RATES...FORCING...SHEAR...MOISTURE AND INSTABILITY
WILL KEEP CURRENT CHANCES OF THUNDERSTORMS GOING...SOME POSSIBLY
SEVERE.

NO CHANGES TO THE REST OF THE EXTENDED.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE

&&
Hazardous weather outlook, Mar 26, 5:04 AM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
504 AM CST SUN MAR 26 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-271115-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
504 AM CST SUN MAR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY
ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.